Ask a doctor

Numb Foot After Botox Injection - Normal?

I have CP and have periodical botulinum toxin inj in my legs performed by the consultant who manages my CP Care at the local hospital to help with my muscle spasms since '09. All seemed normal but by the time I got home from the hospital my L-foot felt numb. I normally experience flu like symptoms, aches and sickness but this AM my foot is numb. Is this normal? Should I contact my consultant? Thank-you in advance C

Doctor Answers (6)

Numbness is described as a side effect for BoNT.

+2

Hi Catty

You are most likely receiving a very high dose of BOTOX.   Many of the injectors you are getting answers from on this site are more experienced with the side effects associated with the much lower doses associated with cosmetic BOTOX injections.  It certainly is possible that your symptoms are related to the injections you just had.  Please follow the very good advice given by the doctors who responded to your question and contact your doctor and let them know what you are experiencing.


Los Angeles Oculoplastic Surgeon
5.0 out of 5 stars 15 reviews

Numbness after a botox injection is not normal

+2

Botox interrupts nerve-to-muscle signal transmission.  So numbness after the injection is not normal as that is not what botox does. I recommend that you contact your injecting physician as soon as possible to determine the cause of the numbness.

Do you get anesthetic blocks in your foot when you get botox injections?  Those are usually placed in the ankle to decrease the pain of the injections.

How large of an area on your foot is numb?

Emily Altman, MD
Short Hills Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

Numb Foot After Botox Injection - Normal?

+2

ABSOLUTELY call the injector ASAP. Numbness is a very rare side effect. Best to you from MIAMI Dr. Darryl j. Blinski

Darryl J. Blinski, MD
Miami Plastic Surgeon
4.5 out of 5 stars 61 reviews

You might also like...

Numbness After Botox Not Normal

+2

Anytime you are injecting Botox for muscle spasms due to CP, there can be side effects that last a few days.  However, the Botox should not directly effect the sensory nerve itself.  Perhaps the Botox caused an undesired effect in one of the muscle groups that is now putting pressure on a nerve when it wasn't before.  This could lead to some compression and numbness.  I would discuss this with your doctor and see if this may be the cause.  I hope this helps.

Christopher V. Pelletiere, MD
Barrington Plastic Surgeon
4.5 out of 5 stars 18 reviews

Numbness in foot after botox in leg

+1

your lack of sensation should be evaluated by a neurologist.  Botox itself should not cause the numbness. If there were injury to a sensory nerve during the botox injection, then you might get numbness in the foot.  If there was a nerve block which was used in preparation of giving you the botox injections, then maybe you had a delayed response.

Ronald Shelton, MD
Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

Botox and numbness

+1

Numbness is not a common side effect of Botox. It should only affect the muscle acitivty and spasm. Call your doctor.

Steven Wallach, MD
Manhattan Plastic Surgeon
4.5 out of 5 stars 16 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.